Bluelight

Thread: Please tell me it gets better

Results 1 to 6 of 6
  1. Collapse Details
    Please tell me it gets better 
    #1
    I've been an IV heroin user for about 4 years, pretty much without break. I have been in the methadone clinic twice, but still used while in the program.

    Recent circumstances have forced me to have to make changes. I detoxed at home for the first time about 3 weeks ago. I haven't felt right since.

    I thought once I got past the withdrawals I would feel happier...free. but instead I feel a depression so deep and dark, it's like an evil spiritual affliction. I've still been using every couple days just to keep from offing myself and so I have enough energy/motivation to go to work.

    I make sure not to use more than one day at a time to avoid developing a physical dependency again. I feel normal the day I use and halfway ok the next day, but the day after that the hell returns. I also still feel somewhat shitty physically without dope- feels like my thermostat is broken- I'm often cold yet sweaty and extremely fatigued, sometimes with a back ache but that's probably from laying in bed so much. On the days I don't use, I sometimes use kratom which helps some.

    Is this normal? This level of misery? My whole world is gray. And if it is normal how long can I expect to feel this way? And how long does it take to physically feel all the way normal? And emotionally how long to adjust? If this is how life is going to be I don't think I can hang on
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter
    Join Date
    Aug 2010
    Location
    fuck off
    Posts
    3,058
    your continuous use after 4 years IV is what's doing that I hate to say.

    I've been on the gear 5 years, not IV, and I can't even use once without risking getting sick, obviously not a proper rattle but enough to feel unable to perform at my job when I had one and too tired to do anything.

    Absolute absolute max I can risk without guaranteeing a habit is once per 3 days, but i still feel pretty shit, I'm barely well by the end of day 3 when I use again- so 'not having a habit' frequency of use in my head= low level almost continuous gear sickness in reality. sorry, but somehow gear changes you and you can't use it and not get sick one you've had a long term habit.

    Stop for 5 days I guarantee the physical side will go away. You're not giving your emotional shit a chance. I'm usually in floods of tears about day 5 with everything the heroin's been numbing, so you won't feel good mentally for a while.

    again, sorry to be the bearer of bad news. though what i say is anecdotal I base it on my experience and I've heard many other people say the same.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Jun 2018
    Location
    US Tennessee
    Posts
    318
    You need to give it time . I remember everyone telling me that I'd feel normal in 2 weeks . Well, they must have been lucky because I'm at almost 2 months and still not normal. After acute withdrawal is over the post-acute withdrawal creeps in . Its different for everyone, but in a few months you should be more normal. Dont rush it . Try some low dose kratom for the worst acute WDs and you'll make it .
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Yes. It gets better. To answer your question. The only thing that truly helps is time. And I know with work and family and everything else, it seems impossible, but it truly gets better.

    I was 14 years deep into a raging opiate addiction (1000?s of MGs per day) and when I detoxed, I didn?t think I?d ever be the same (and in some ways, I?m not)... but the fog lifts, the evil dissipates and things start to come back together.

    For what it?s worth though, and I?m sure you know, but you are definitely prolonging the inevitable with daily continued use.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Shadowmeister
    Senior Moderator
    Psychedelic Drugs
    Trip Reports
    Philosophy and Spirituality
    The Dark Side
    Shadowmeister's Avatar
    Join Date
    Feb 2006
    Location
    Nowhere
    Posts
    30,994
    You're experiencing something that is extremely common, almost inevitable with a long addiction, called PAWS (post acute withdrawal syndrome). Basically, your opiate receptors need time to upregulate, right now you're feeling like everything is terrible because your natural endorphins aren't enough to normalize your mind and body. But with time, it clears up. Exercise is the most important thing, you'll produce more endorphins and recover faster. PAWS can last quite a while, months, but exercising a lot and taking care of yourself will help. Also, putting your time into doing things you like and that make you feel happy and fulfilled, rather than sitting around and thinking dark thoughts. Just remember, it WILL get better, even though it might not feel like it will.

    And yeah, like chinup said, once I was long-term addicted to opiates and got clean, every time I tried to do it again even once, I got withdrawals again and it set me way back.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter
    Join Date
    Feb 2010
    Location
    who
    Posts
    2,734
    Yeah I think Xoro and other have hit it on the head. It's easy to convince ourselves that once we get past the acute withdrawals everything will be all fluffy and magical and you can go on with being perfectly happy for ever and ever... Things do get better but it often takes more time than what we would expect.

    What you are going through is normal for someone with your history. It's one of the things the keeps people going back to the drugs. It's like walking through the desert alone with no water. No end in sight, but if it doesn't end soon you surely won't make it.

    But trust that there is an end even if it isn't in sight. Part of getting clean is facing all the shit you've been covering up and avoiding with drugs. It's definitely not fun, but the feeling you'll get once you get past it will be worth it. As you start to deal with your own real authentic emotions and feelings rather than drown them with drugs you'll begin to experience a wider array of emotions like excited and happy rather than just depressed and hopeless.

    And while it does take time to heal, it also takes a lot of work. The clich? of "nothing changes if nothing changes" rings true. It's very difficult to change your situation when you have no motivation, but if you don't change it then who will? This is where taking things one day at a time and taking baby steps will help. It's overwhelming trying to just live a "normal" day when in these kinds of states, so do what you can. Push yourself but not over the top. Focus on volume rather than intensity, meaning lots of little things is often better than one big thing. Build to the bigger things. Start with personal hygiene and your living space. Exercise your will to control these smaller things, then once these become simple habits move on to bigger things.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •